MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-15
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported this was a procedure to treat a heavily calcified and heavily tortuous left circumflex artery.A 3x15mm xience sierra drug eluting stent (des) was inserted and attempted to be advanced.However, due to patient anatomy, the stent was unable to cross the lesion.Therefore, it was attempted to be removed.However, during removal, it was observed the stent became dislodged.All devices were then removed from the anatomy and it was observed the dislodged stent remained inside the catheter.The vessel was re-prepped and a non-abbott device was successfully implanted.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the heavily calcified and heavily tortuous artery causing the reported failure to advance and reported stent movement prior to dislodgement.The device met resistance with both the difficult anatomy and guiding catheter during removal causing the reported difficulty to remove and subsequent stent dislodgement.The dislodged stent was found in the guiding catheter once completely removed.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported this was a procedure to treat a heavily calcified and heavily tortuous left circumflex artery.A 3x15mm xience sierra drug eluting stent (des) was inserted and attempted to be advanced.However, due to patient anatomy, the stent was unable to cross the lesion.Therefore, it was attempted to be removed.However, during removal, it was observed the stent became dislodged.All devices were then removed from the anatomy and it was observed the the dislodged stent remained inside the catheter.The vessel was re-prepped and a non-abbott device was successfully implanted.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr report, the account confirmed that the stent became unstable (moved from balloon markers remaining on delivery system) prior to dislodgement then once it was being removed and resistance was met with anatomy and the guide catheter, it completely dislodged and was found in the guide catheter once completely removed.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11995908
Report Number2024168-2021-04956
Device Sequence Number19063146
Product Code NIQ
UDI-Device Identifier08717648227257
UDI-Public08717648227257
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model Number1550300-15
Device Catalogue Number1550300-15
Device Lot Number0102341
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR